Alert archive / Nebraska / Flash Flood Warnings in 2005

Flash Flood Warning 16, NWS North Platte, NE

June 13, 2005Brown County, Keya Paha County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jun 13, 2005, 2:48 PM CDT for Brown County, Keya Paha County, Nebraska. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2005, 2:48 PM CDT (19:48 UTC)
Expired
Jun 13, 2005, 5:45 PM CDT
In force
3 hr
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

Counties Brown County, NE, Keya Paha County, NE

The radar

The North Platte radar (KLNX), 101 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 4:00 PM CDTFLASH FLOOD20 W Springview, NENUMEROUS COUNTY ROADS BREECHED ACROSS WESTERN KEYA PAHA COUNTY DURING THE LATE AFTERNOON ON JUNE 13TH. AS OF 10 AM CDT ON JUNE 14TH SPARKS ROAD IS CLOSED DUE TO A WASHOUT.
Jun 13, 4:00 PM CDTFLASH FLOOD8 N Johnstown, NENUMEROUS COUNTY ROADS BREECHED WITH WATER ACROSS PORTIONS OF NORTHERN BROWN COUNTY DURING THE LATE AFTERNOON HOURS ON JUNE 13TH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 72 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2005-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
675 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-102 m²/s²
0-3 km storm-relative helicity
-105 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KLBF 131950
FFWLBF
NEC017-103-132245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
248 PM CDT MON JUN 13 2005

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA
  WESTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA
  THIS INCLUDES THE CITY OF SPRINGVIEW

* UNTIL 545 PM CDT

* AT 244 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED RUNOFF 
OVER COUNTY ROADWAYS IN SOUTHWESTERN PORTIONS OF KEYA PAHA COUNTY. 

IN ADDITION TO THE 1 TO 2 INCHES OF RAIN RECEIVED ALREADY IN KEYA 
PAHA AND BROWN COUNTIES...ANOTHER 1 TO 2 INCHES IS POSSIBLE THROUGH 
MID EVENING.

THIS FLASH FLOOD WARNING REPLACES THE URBAN AND SMALL STREAM 
ADVISORY FOR KEYA PAHA AND BROWN COUNTIES WHICH WAS IN EFFECT UNTIL 
8 PM CDT. 

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTH
PLATTE.

LAT...LON 4261 10016 4259 9971 4297 9963 4296 10016

$$

BUTTLER
1 follow-up statement
000 
WGUS73 KLBF 132141
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
439 PM CDT MON JUN 13 2005

NEC017-103-132245-
BROWN NE-KEYA PAHA NE-
439 PM CDT MON JUN 13 2005

...A FLASH FLOOD WARNING CONTINUES UNTIL 545 PM CDT FOR WESTERN KEYA
PAHA AND NORTHERN BROWN COUNTIES...

AT 437 PM CDT...A THUNDERSTORM PRODUCING FLASH FLOODING WAS REPORTED
OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRINGVIEW.

ADDITIONAL RAINFALL AMOUNTS OF UP TO THREE QUARTERS OF AN INCH ARE 
POSSIBLE IN THE WARNED AREA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 4261 10016 4259 9971 4297 9963 4296 10016

$$

SPRINGER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 2:35 PM CDT, 13 minutes earlier.

Area forecast discussion, Jun 13, 2:35 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
235 PM CDT MON JUN 13 2005

...FORECAST CHALLENGE IS PRECIP CHANCES OVER THE NEXT 12
HOURS...THEN TEMPERATURES FOR THE REMAINDER OF THE FORECAST...

.DISCUSSION...
MAIN FORECAST CONCERN IN THE NEAR PERIODS IS PRECIPITATION AND WIND
POTENTIAL...IN THE FIRST PERIOD. WINDS ARE GUSTY THIS AFTERNOON
ACROSS THE WRN FA WITH GUSTS TO 34 KTS AT OGA AND GUSTS TO 43 KTS AT
IML (18Z OBS). FURTHER EAST...WINDS HAVE NOT BEEN QUITE AS STRONG.
AT LBF GUSTS TO 28 KTS OCCURRED AT 18Z. GREATEST PRESSURE RISES WILL
SHIFT INTO NRN NEBR LATE THIS AFTERNOON AND INTO NERN NEBR EARLY
THIS EVENING...HOWEVER SHOWERS SHOULD TAKE SOME OF THE MOMENTUM OUT
OF THE WIND. CURRENT THOUGHTS IS TO KEEP THE WIND ADVISORY UNTIL 6
PM CDT AND LET IT DIE AS IS. SECOND DILEMMA IS PRECIPITATION ACROSS
ERN CHERRY...KEYA PAHA...NORTHERN BROWN AND NORTHERN ROCK COUNTY.
ONE TO 2 INCHES OF RAIN HAS FALLEN IN THESE AREAS AND ANOTHER 1 TO 2
INCHES IS POSSIBLE AT LEAST THROUGH MID EVENING. ISSUED A SMALL
STREAM ADVZY AS THE PRECIP RATES PER HOUR HAVENT BEEN REAL HEAVY (ON
THE ORDER OF A QUARTER TO HALF AN INCH PER HOUR). ALSO SOUTH OF
HIGHWAY 20...SOILS ARE REAL SANDY AND WE CAN HANDLE MUCH MORE
RAINFALL.

TURNING TO THE BIGGER PICTURE...WV IMAGERY AS WELL AS VIS
SATELLITE...INDICATING CENTER OF CIRCULATION OVER SRN HOLT COUNTY AS
OF 2 PM CDT (19Z). LOCATION OF THIS FEATURE AND ITS EWD
MOVEMENT...SHOULD KEEP THE SEVERE THREAT JUST OFF TO THE EAST THIS
EVENING. LIFT SEEMS TO CEASE ACROSS THE NERN ZONES OVERNIGHT AND
WILL TAPER POPS OFF TO NIL ACCORDINGLY. BASED ON ONGOING PRECIP AND
LOW TRACK...TENDED TO FAVOR THE NAM MODEL THIS AM AND UTILIZED THE
310 K ISENTROPIC SURFACE FOR THE PRECIP FORECAST THIS EVENING. AT
LEAST THROUGH MID EVENING...THE POTENTIAL FOR DECENT PRECIP EXISTS
EAST OF A LINE FROM VTN TO BBW.

AFTER TONIGHT...DRY FCST IS IN ORDER AS RIDGING COMMENCES AND TEMPS
WARM INTO MIDWEEK. ONLY CHANCE OF PRECIP IS WEDNESDAY NIGHT AS SOME
ACTIVITY MAY MOVE EWD ACROSS THE PLAINS OF CO INTO SWRN NEBR. NAM
AND GFS HAVE BEEN CONSISTENT IN ADVERTISING A RIDGE RUNNER FOR THE
PAST COUPLE OF DAYS.

AFTER THURSDAY...RIDGING CONTINUES INTO THE CENTRAL PLAINS WITH
STRONG LL WARM AIR ADVECTION COMMENCING. GUIDANCE TEMPS...ESPECIALLY
TOWARD SUNDAY AND MONDAY ARE FAVORING CLIMO. WITH THE OVERALL
PATTERN...GAVE HIGHS A 5 TO 10 DEGREE BOOST OVER CLIMO FOR THE
WEEKEND. GIVEN THE UPPER PATTERN EXPECTED FOR FRIDAY THROUGH
MONDAY...DRY FCST CONTINUED.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SMALL STREAM FLOOD ADVISORY FOR
ZONES NEZ005>009 UNTIL 8 PM CDT.

&&

CLB
Hazardous weather outlook, Jun 13, 5:19 AM CDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
519 AM CDT MON JUN 13 2005

NEZ004>010-022>029-035>038-056>059-069>071-094-141030-
ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE-
EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE-
HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE-
LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE-
WESTERN CHERRY NE-WHEELER NE-
INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT...
BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS...
GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN...
NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER...
SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE
519 AM CDT MON JUN 13 2005

...WIND ADVISORY IN EFFECT TODAY FOR AREAS WEST OF HIGHWAY 83...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE SLOWLY INTO NORTHEAST
NEBRASKA TODAY. A TIGHT SURFACE PRESSURE GRADIENT ACROSS WESTERN
NEBRASKA WILL CREATE STRONG NORTHWEST WINDS TODAY OF 25 TO 35
MPH...FOR AREAS GENERALLY WEST OF HIGHWAY 83. WINDS ACROSS THE
ADVISORY AREA WILL QUICKLY DIMINISH AFTER 6 PM. AREAS TO THE EAST CAN
EXPECT WINDS TO TURN TO THE NORTHWEST THIS AFTERNOON AND INCREASE TO
20 TO 30 MPH DURING THE LATE AFTERNOON AND EVENING HOURS.

SHOWERS AND A FEW EMBEDDED THUNDERSTORMS WILL BE NUMEROUS ACROSS
NORTH CENTRAL TODAY WITH BRIEF HEAVY RAIN POSSIBLE. COLD AIR ALOFT
FROM THE UPPER LEVEL LOW PRESSURE SYSTEM WILL AID IN THE DEVELOPMENT
OF SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS CENTRAL AND
SOUTHERN PORTIONS OF THE OUTLOOK AREA...MAINLY DURING THE LATE
MORNING AND AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY THE CHANCE FOR RAIN WILL END AS AN UPPER LEVEL
RIDGE BUILDS INTO THE REGION. THE CHANCE FOR MAINLY ISOLATED
THUNDERSTORMS WILL RETURN WEDNESDAY NIGHT AS AN UPPER LEVEL
DISTURBANCE TOPS THE UPPER LEVEL RIDGE JUST WEST OF THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

KAR

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:08 PM CDTFlash Flood WarningLBFKeith3 hr

Nearby

Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.